MAUDE Adverse Event Report: STRYKER GMBH LOCKING COMPRESSION PLATE BROAD AXSOS 18 HOLE / L335MM 5.0MM LOCKING SET; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING COMPRESSION PLATE BROAD AXSOS 18 HOLE / L335MM 5.0MM LOCKING SET; PLATE, FIXATION, BONE
Catalog Number 427148S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
A broken explanted locking compression plate was returned to stryker with no event information or return materials authorisation and was passed to the rma department.
 
Additional Manufacturer Narrative
The reported event that locking compression plate broad axsos 18 hole / l335mm 5.0mm locking set was alleged of 'implant breakage after surgery' could be confirmed, since the device was returned and the plate is indeed broken in two.More detailed information about the complaint event must be available in order to determine the root cause of the complaint event.It is important to have more information such as the patient's details, the patient's activity level, the x-rays, the implantation and explantation dates.To determine the exact root cause of the event.Nevertheless, one of the most probable root causes based on the device inspection is fatigue / overload, as well as the extreme bending of the device, which must have reduced the mechanical characteristics of the device.Indeed, this root cause is confirmed by the results of the visual inspection, which showed that the plate is very highly bended at the level of the first 4 holes, on the opposite side to the one where the breakage occured.A microscope inspection of the device shows 2 surface breakages: in one, bright surfaces prove that the plate broke on one side of the 5th oblong hole first, in such a way that the two parts of the plate rubbed against each other for some cycles, before the plate completely broke.Furthermore, some yellowish traces can be noticed, which look like rust, proving again that the plate was fractured for a while before breaking completely.The second surface of breakage does not present bright surfaces, but only greyish surfaces where some "waves" can be noticed, which is typical of a fatigue fracture.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
LOCKING COMPRESSION PLATE BROAD AXSOS 18 HOLE / L335MM 5.0MM LOCKING SET
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7588934
Report Number0008031020-2018-00455
Device Sequence Number1897788
Product Code HRS
UDI-Device Identifier07613154322343
UDI-Public07613154322343
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K060514
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number427148S
Device Lot NumberV03559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2018
Initial Date Received by Manufacturer 05/24/2018
Supplement Date Received by Manufacturer07/12/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;